0

votes

Persistent problems...

Answered on August 19, 2014
Created May 21, 2012 at 8:54 PM

The problems I have now are the following: 1.) Nausea after eating anything any amount. 2.) Acne- Facial, back, and chest. 3.) Keratosis Pilaris 4.) Dry, peeling lips (Probably Exfoliative Cheilitis) 5.) Dandruff 6.) Dry Skin 7.) Tiredness all the time. Worst right after eating. 8.) Hair thinning and hair loss 9.) Cold hands and feet 10.) Low libido

Strict Paleo 80% Fat 15% Protein 5% Carbs(Varies according to the food I eat) If I go higher carb, not only I have more acne break outs, but everything else gets even worse. Symptoms keep worsening by the day. I eat a lot of organs so I don't think I'm missing any vitamin in my diet. Any idea what I'm missing?

EDIT: I want to add that hair loss and all the skin related problems got worse with paleo(3 years) and I didn't have these problems before. I first got them after around several months into paleo and it just got worse and worse from there. With the exception of acne. Perhaps I overlooked something minor like salt? I rarely ever eat remotely as much salt I as used to in the past now. Might be something to look out for...

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 22, 2012
at 01:36 PM

That's great that there has been significant improvement. And kudos on the positive attitude -- you are probably a stronger person that I am.

A8c660280dd36a163a9153bfb8034efc

(105)

on May 22, 2012
at 01:55 AM

I eat seafood on average once a week. Some months I eat more some months I eat less. Relatively small servings. Every once in a while, perhaps once every couple of months, I go eat at an Asian buffet and eat only sashimi and oysters. Looking back, I still got acne but did notice my skin looking better after eating huge amount of seafood at buffets. Perhaps there's some correlation? For carbs, I ate white rice for a while and eventually I got a ton of pimples so I stopped. A month ago I overate papaya and same thing happened. Also higher carb makes me feel even worse and more tired.

A8c660280dd36a163a9153bfb8034efc

(105)

on May 22, 2012
at 01:45 AM

Nah, seeing a dermatologist probably makes it worse. I seriously doubt they have anything to offer other than sucking my wallet dry. If there's any one single thing I've learned in this whole mess is keeping a positive attitude. Always look at the bright side of things. The acne I have now is nothing compared to what I had 5 years ago.

9d43f6873107e17ca4d1a5055aa7a2ad

on May 22, 2012
at 01:41 AM

Are you eating a lot of seafood? What kind of carbs did you try?

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 22, 2012
at 12:45 AM

If it's really affecting your life, you might consider seeing a dermatologist. I know that lots of them are awful and throw drugs around without addressing underlying causes, but skin disease can really cause depression, social isolation, etc., and I'm not sure those things don't end up being more harmful than the drugs would have been. But it's cool if you want to stick to the all-natural way, too. Your choice! Please update us with how it goes.

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 22, 2012
at 12:43 AM

So your digestion is okay but you feel nauseous every time you eat? Strange. And your eczema is gone? Maybe the acne is just going to take a long time to heal. (Rosacea pustules do have pus just like regular acne but there is no comedone, just FYI.)

A8c660280dd36a163a9153bfb8034efc

(105)

on May 21, 2012
at 09:45 PM

No eggs. However, now I seem to tolerate them a lot better. I now can eat butter, grass fed of course, without eczema flareups.

A8c660280dd36a163a9153bfb8034efc

(105)

on May 21, 2012
at 09:43 PM

I feel the "burn" instantly when I take HCL so I know for sure I don't have that problem. The last time I took HCL was a year ago and even then, I felt the burn with just one capsule. I have already been eating gelatin and broth for several months now and my digestion and bowel movement are okay. I am 100% sure it's acne. I mostly get pimples with pus inside and once a while I get a little bit deep acne.

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 21, 2012
at 09:21 PM

Oh, and do you eat eggs? If so, you might consider avoiding them for a while. They definitely made things worse for me when my stomach was so messed up.

1c67bc28f4e44bbb8770b86df0463df3

(6719)

on May 21, 2012
at 08:58 PM

The KP is just a b**ch that will not go away, I have it too, the only thing that makes it better is staying shirtless, time in the sun, and going in salt water on a daily basis. (for me)

1c67bc28f4e44bbb8770b86df0463df3

(6719)

on May 21, 2012
at 08:56 PM

caffeine consumption? Medicines? Supplements? Vitamins? Male/Female?, Age?, Weight?, Activity Level?, Length of time VLC?, BF%

Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

2 Answers

2
E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 21, 2012
at 09:16 PM

I bet you have low stomach acid and leaky gut. I used to get nausea after eating and I was tired all the time. I fixed it in two months of:

1) Daily water kefir and kombucha consumption 2) No alcohol 3) Probiotic supplementation 4) Betaine HCL supplementation 5) A strict diet consisting of bone broth, meat and vegetable stews, and well-cooked starchy tubers, lots of coconut oil, small frequent meals, "paleo" gelatin (flavored with lemon juice, fruit, or tea)

You say you don't think you are deficient in vitamins because you eat a lot of organs, but you are probably still deficient in spite of your good diet, because your digestion is so messed up right now. If your stomach can't effectively absorb those nutrients, it doesn't matter what you put in your mouth. You need to eat only very easily digestible foods for a while, and you might also need to take some vitamins for now, just until you get your gut healed to the point where it can efficiently function. In my experience, the betaine HCL is very helpful with this. You might need to take it for a few months. Digestive enzymes and probiotic foods/beverages should also help.

Are you sure it's acne and not rosacea or seborrheic dermatitis? Have you been to a dermatologist? Rosacea pustules can resemble acne but have a different cause. It is not uncommon for rosacea to flare on the back or the chest as well as the face. You say your skin is dry, which is common in rosacea. Do you ever have facial flushing or redness? Do you ever have facial swelling? If you have rosacea, you have to avoid the sun, which will make things worse.

I'm sorry you're still having health issues, but I'm glad to see you posting again. I had been wondering how you were doing after your last question. Please don't give up. I had similar health issues (not hair loss but everything else, pretty much) and I've made a lot of progress. You will get there too.

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 21, 2012
at 09:21 PM

Oh, and do you eat eggs? If so, you might consider avoiding them for a while. They definitely made things worse for me when my stomach was so messed up.

A8c660280dd36a163a9153bfb8034efc

(105)

on May 22, 2012
at 01:45 AM

Nah, seeing a dermatologist probably makes it worse. I seriously doubt they have anything to offer other than sucking my wallet dry. If there's any one single thing I've learned in this whole mess is keeping a positive attitude. Always look at the bright side of things. The acne I have now is nothing compared to what I had 5 years ago.

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 22, 2012
at 12:43 AM

So your digestion is okay but you feel nauseous every time you eat? Strange. And your eczema is gone? Maybe the acne is just going to take a long time to heal. (Rosacea pustules do have pus just like regular acne but there is no comedone, just FYI.)

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 22, 2012
at 12:45 AM

If it's really affecting your life, you might consider seeing a dermatologist. I know that lots of them are awful and throw drugs around without addressing underlying causes, but skin disease can really cause depression, social isolation, etc., and I'm not sure those things don't end up being more harmful than the drugs would have been. But it's cool if you want to stick to the all-natural way, too. Your choice! Please update us with how it goes.

A8c660280dd36a163a9153bfb8034efc

(105)

on May 21, 2012
at 09:43 PM

I feel the "burn" instantly when I take HCL so I know for sure I don't have that problem. The last time I took HCL was a year ago and even then, I felt the burn with just one capsule. I have already been eating gelatin and broth for several months now and my digestion and bowel movement are okay. I am 100% sure it's acne. I mostly get pimples with pus inside and once a while I get a little bit deep acne.

A8c660280dd36a163a9153bfb8034efc

(105)

on May 21, 2012
at 09:45 PM

No eggs. However, now I seem to tolerate them a lot better. I now can eat butter, grass fed of course, without eczema flareups.

E68bdbd83e45fd5be130e393ace9c9a9

(2063)

on May 22, 2012
at 01:36 PM

That's great that there has been significant improvement. And kudos on the positive attitude -- you are probably a stronger person that I am.

1
45eaf1688c1baf31d687a382b78f451f

on May 22, 2012
at 01:15 AM

Get your thyroid checked.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!